MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.There are two medical device reports associated with this patient.This report is associated with the right eye.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician has reported that one year following a cataract extraction with intraocular lens (iol) implant procedure, the posterior capsule became opacified and a yag capsulotomy was performed in 2017, the patient had a vitrectomy and epiretinal membrane peeling.The recent testing confirmed an optimal retinal profile.Thirteen years after the initial procedure a physician noted initial opacification of the iol.No further information is available.There are two files associated for this report.This complaint is for the right eye.
 
Additional Manufacturer Narrative
Additional information provided in h.10.Associated product information was not provided.It is unknown if a qualified combination of products were used.According to the file, the lens remains implanted; therefore, an evaluation of the product cannot be conducted.A review of the device history records indicate that the product met all manufacturing release criteria prior to final release from the manufacturing facility.An email summary sent to the lawyer was attached to the file.The information provided in that summary suggests potential external factors for the complaint.An excerpt from that email summary indicates that the patient suffered a complex clinical history, independently from lenses.The patient¿s medical report discloses a series of previous pathologies and a series of subsequent events that may have influenced the opacification of the lenses: (i) a corneal transplant at a young age, (ii) a serious car accident resulting in a detachment of the cornea and (iii) the vitrectomy.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12925622
Report Number1119421-2021-02305
Device Sequence Number4957842
Product Code HQL
UDI-Device Identifier00380652555524
UDI-Public00380652555524
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.060
Device Lot Number10752698
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/22/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2007
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown